T Nation

Can Nolvadex Actually CAUSE Some Swelling?


#1

Hey Guys,

I'm in PCT right now taking 40mg Nolva/day and 1mg Letro/day both of which I will be tapering over the coming weeks. My existing gyno had been fine (excellent) taking Letro on cycle (I was also taking Masteron which I suspect helped as well). When I finished my cycle I changed 3 variables around the same time so I'm not sure which exactly caused it but my gyno is a little more swollen than I would like 1 week into PCT. Here are the 3 variables I changed: stopped injections of test prop and mast, introduced Nolva 40mg/day and about 1 week before the end of my cycle I dropped my Letro dose to 1mg/day (because I was really dying from low estrogen side effects).

To get to the point - 1 (or more) of those changes have caused the breast tissue to swell (or grow). It could be because I reduced the Letro to 1mg/day and I'm experiencing estrogen rebound(which seems unlikely to me because 1mg/day is still a huge dose I think) OR I was thinking that it could be related to the subject of this thread. What I mean is - since being an estrogen antagonist Tamoxifen Citrate is a molecule that has a similar structure to estrogen, is it possible that the Tamoxifen Citrate molecule itself could have some (transient) effects on the breast tissue? In other words, could Tamoxifen Citrate actually cause some swelling as it binds to the estrogen receptors in the breast tissue to prevent the actual estrogen from binding? I think that I had read this concept before somewhere but I'm not sure...

Thanks.


#2

I had a tough time deciphering through your cycle information. Could you lay it out a little easier? TO answer the tamox question. No, it wouldn't do that. That is against the whole nature of strong affinity (transition state analogue) antagonists. Plus the SERMS are very well studied, that would be found a long time ago, IMO.

Have you drank alot recently? Changed your diet? What was your cycle?


#3

8 Week Cycle

Frontloaded Test Prop 500mg

Weeks 1-8: 100mg Test Prop ED
Weeks 1-8: 75-90mg Mast Prop ED (I put 75-90 because I adjusted it up mid-cycle so bottles would empty simultaneously)
Weeks 1-7: HCG 250IU EOD

Weeks 1-4: 1mg Adex ED (gyno flaring up)
Weeks 5-7: 3mg Letro ED (due to gyno flare up I discontinued Adex and ramped up Letro which dealt with the problem but I know it was overkill)
Week 8: 1mg Letro ED

PCT

Week 1: 40mg/day Nolva + 1mg Letro
Week 2: 40mg/day Nolva + Letro (tapering dosage)
Week 3: 40mg/day Nolva + 1mg/day Adex
Week 4: 20mg/day Nolva + Adex (tapering dosage)
Week 5: 20mg/day Nolva + Adex (tapering dosage)
Week 6: 20mg/EOD Nolva + Adex (tapering dosage)
Week 7: Adex (tapering dosage)
Week 8: Adex (tapering dosage)

This is the plan for PCT - right now I am still on week 1. The tapering described above could be a problem since my Adex comes in capsules - could be difficult to divide it into smaller dosages.

Can I just take the 1mg capsule with larger and larger intervals in between (so that by week 8 I will be taking like 1mg per week) or will the levels in my blood drop too much in between? For example, when I say "tapering dosage" above:

Week 5: 1mg Adex EOD
Week 6: 1mg Adex E2D
Week 7: 1mg Adex E3D
Week 8: 1mg Adex E4D

EDIT

I should mention that the original plan was pretty simple but it got a little f'd along the way. My original Test Prop was causing an allergic reaction, the Adex did not seem to be effective and my HCG felt like pure acid.

Original plan was:

Test Prop 100mg/day
Mast Prop 75mg/day
HCG 500IU 2x/week
Arimidex 1mg/day

PCT Nolva 40/40/20/20

Also to answer your other questions: I'm doing pretty much exactly what I was doing while on cycle in terms of workouts, eating, drinking and sleeping.

I know that my purpose of taking Nolva is to prevent gyno and help protect me while my natural Test hopefully comes back up to normal levels. As I said, I thought that I read at some point that Nolva can actually cause a bit of swelling in the beginning as it binds and blocks the receptors. For sure I am not suggesting that Nolva causes gyno outright.


#4

It was def estrogen rebound. You dropped from 3mg Letro to 1mg Letro ED. Letros half life is what 2-3 days. Lets say three, so during one times half life you dropped 9mg to 3mg. You dropped 66% of your dose per half life!


#5

Could be...I'm not trying to argue so please don't take it that way but I'm not sure if I am 100% convinced though. I suspected that whether I was taking 3mg/day or 1mg/day, the dose was so high that every bit of estrogen was sucked out of my system. What I mean is that if 1mg/day results in estrogen levels of 0 in my bloodstream (just for illustrative purposes), then raising it to 3mg/day or lowering it back to 1mg/day will all still result in a level of 0 in my bloodstream.

This was my thought process anyway - please correct me if you (or anyone else) disagrees. I tried to do some research to support this hypothesis and this is what I found:

http://www.pharma.us.novartis.com/product/pi/pdf/Femara.pdf

Where it states that "Estrogen suppression was maintained throughout treatment in all patients
treated at 0.5 mg or higher." I take this as meaning that my hypothetical cutoff of 1mg/day above is actually 0.5mg/day. I interpret this as taking any more than 0.5mg/day of Letro will not further suppress estrogen levels. That is, maximum suppression is achieved at 0.5mg/day. Following this logic, I should be careful about weaning off at the 0.5mg/day mark.

Anyway, I will still not dismiss the possibility that you are correct and this was in fact estrogen rebound. It's more of an academic discussion at this point. But it still leaves me with the question of how to proceed through my PCT (if the plan above is still acceptable) AND what actually caused this swelling.

Die


#6

Were you having signs of low estrogen on cycle? Painful joints, cloudy thinking, etc?

Also remember when you are reading studies, to make sure the population being considered is similar to yourself. In this case, post menopausal women are probably not going to have same factors as your own. Your dose certainly shouldnt be based off theirs.


#7

How legit is your nolvadex? On a scale of 'research company to 100% real' where does yours fall?

If the estrogen rebound scenario is true and you've been using underdosed nolvadex that may be (part of) the problem.


#8

My joints were screaming and I could not put an intellligent sentence together. That's probably why I panicked and dropped it so quickly.

Unfortunately I had a hard time finding full studies involving men (probably for obvious reasons). But 2.5mg/day seems to be excessive for these women so does the same principle apply to men? I don't know for sure but I guess using post-menopausal women as a model could be better than a rat model!


#9

Hey Bonez....that is also a possibility I suppose. Although, of all the stuff I have, this is probably the one in which I am most confident. The tablets look exactly like the following description:

"...white to off-white, round, biconvex, film-coated tablet engraved on one side, "N" over scoreline, "20" under it, and plain on the other side..."

http://health.mytelus.com/drug_info_details.asp?brand_name_id=1058&rot=4&article_rating=4

I understand that the markings on the tablet could be fake but I think the probability is pretty low.

So assuming Detroitlions is right and if my Nolvadex is legit, shouldn't I be protected even in the environment of a rebound?


#10

I really have no idea. This sort of thing goes over my head. Sorry, I was just suggesting another possibility to consider.


#11

I don't know man, I like to play dress up pharmacologist but I am not an expert by any means. Too bad we dont have a real pharmacologist on here like some sites.